SciELO - Scientific Electronic Library Online

 
vol.62 issue8Spontaneous intracranial epidural hematoma during rivaroxaban treatment author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

Share


Revista da Associação Médica Brasileira

Print version ISSN 0104-4230On-line version ISSN 1806-9282

Abstract

VIEIRA, Marcella Amaral Horta Barbosa et al. Development of exclusively cutaneous sarcoidosis in patient with rheumatoid arthritis during treatment with etanercept. Rev. Assoc. Med. Bras. [online]. 2016, vol.62, n.8, pp.718-720. ISSN 0104-4230.  http://dx.doi.org/10.1590/1806-9282.62.08.718.

We report the case of a patient with rheumatoid arthritis who, after 2 months of treatment with etanercept, showed disseminated asymptomatic violaceous papules. Biopsy of the skin lesion showed chronic granulomatous dermatitis with negative staining for fungi and acid-fast bacilli (AFB). After discontinuation of etanercept, the patient's condition improved. Although apparently paradoxical, cases of cutaneous and systemic sarcoidosis after anti-TNF medications have been reported in the literature, with very few cases presenting exclusive cutaneous involvement.

Keywords : sarcoidosis; tumor necrosis factor-alpha; chronic granulomatous disease; rheumatoid arthritis.

        · abstract in Portuguese     · text in English     · English ( pdf )